Alert archive / Ohio / Special Marine Warnings in 2003

Special Marine Warning 13, NWS Cleveland, OH

May 9, 2003

NWS Cleveland, OH issued this special marine warning at May 9, 2003, 11:18 PM EDT. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 9, 2003, 11:18 PM EDT (03:18 UTC)
Expired
May 10, 2003, 1:15 AM EDT
In force
117 min
Issued by
NWS Cleveland, OH
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this special marine warning went out at May 9, 10:05 PM EDT, 1 hour 13 minutes earlier.

Area forecast discussion, May 9, 10:05 PM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CLEVELAND OH
1005 PM EDT FRI MAY 9 2003

ACTIVITY DVLPG ALG AXIS OF HIGHER THETA E AND INSTABILITY ACRS IL
AND INDIANA. SW/V COMING OUT OF SW STATES SHUD PROVIDE SUPPORT FOR
CONTINUED DVLPMNT OVNGT IN EHNACED LOW LVL JET. REINFORCING PUSH OF
DRIER CANADIAN AIR HAS SLIPPED DOWN LAKESHORE TO ABT OH BORDER AND
DEWPOINTS RANGE FM 39F AT ERIE TO 70F AT MNN AND FDY. SOURCE OF NEW
DVLMNT WL CONT TO BE TO OUR WEST AND SHOWERS/STORMS WL TURN TO SE
WITH UPR FLOW AND MAY MISS NW PA FOR MOST OF THE NGT. ANY THREAT OF
SVR WX OVNGT SHUD BE CONFINED TO AREAS NR WRMFNT ACRS NW OH TWRD MNN
AND MT VERNON AND DO NOT BELIEVE IT IS A BIG THREAT. WL REMOVE
SEVERE WORDING FM CLE EAST. MORE WORRIED ABT FLOODING AS GROUND IS
QUITE MOIST ALREADY. WL CONT WITH FLOOD WATCH FDY TO MFD AND EXPAND
WATCH NORTH TO TOL AND NORWALK. WL USE CATEGORICAL POPS FDY TO MFD
AND LIKELY TOL. CHC NW PA AND WL LWR MIN TEMPS NW PA. NO OTHER
CHANGES OTHER THAN TO MENTION WINDY SUNDAY. UPDATE ABT 1020 PM.

.CLE...
OH...FLASH FLOOD WATCH NW AND N CNTRL OHIO THRU SAT AFTRN.
OHZ003-006>009-017>019-027>030-036-037-047.
PA...NONE.

KOSARIK
Hazardous weather outlook, May 9, 5:59 AM EDT, 17 hours 19 minutes before
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-091200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
559 AM EDT FRI MAY 9 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO
AND A PORTION OF NORTHWESTERN PENNSYLVANIA.

.DAY ONE...TODAY

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE EAST ACROSS THE
REGION THIS MORNING.  A FEW OF THESE STORMS COULD BECOME SEVERE.
LOCALLY HEAVY RAIN IS ALSO LIKELY.  LATER THIS AFTERNOON...A SECOND
ROUND OF THUNDERSTORM ACTIVITY IS EXPECTED AS A WARM FRONT LIFTS
NORTH INTO THE AREA.  SOME OF THE THUNDERSTORMS COULD BECOME SEVERE
WITH LARGE HAIL THE MAIN SEVERE WEATHER THREAT.  AN ISOLATED TORNADO
CANNOT BE RULED OUT.  THIS ACTIVITY WILL LIKELY PERSIST THROUGH THE
EVENING HOURS.

.DAYS TWO THROUGH SEVEN...

SCATTERED SHOWERS AND THUNDERSTORMS ARE LIKELY SATURDAY.  A FEW OF
THESE COULD BECOME SEVERE.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS LIKELY TODAY OR TONIGHT.

KUBINA

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 11:18 PM EDTSpecial Marine WarningCLE117 min
May 9, 11:18 PM EDTSpecial Marine WarningCLE117 min
May 9, 11:18 PM EDTSpecial Marine WarningCLE117 min
May 9, 11:59 PM EDTSevere Thunderstorm WarningCLEWood61 min
May 10, 12:23 AM EDTSevere Thunderstorm WarningCLECuyahoga67 min
May 10, 12:28 AM EDTSevere Thunderstorm WarningCLECuyahoga62 min
May 10, 12:51 AM EDTSevere Thunderstorm WarningCLEGeauga54 min
May 10, 1:13 AM EDTSevere Thunderstorm WarningCLESeneca32 min
May 10, 1:21 AM EDTSevere Thunderstorm WarningCLEPortage, Summit54 min
May 10, 1:30 AM EDTSevere Thunderstorm WarningCLEHuron45 min
May 10, 2:02 AM EDTSevere Thunderstorm WarningCLETrumbull28 min
May 10, 2:15 AM EDTSevere Thunderstorm WarningCLEMahoning60 min
May 10, 2:19 AM EDTSevere Thunderstorm WarningCLEPortage26 min
May 10, 2:55 AM EDTSevere Thunderstorm WarningCLELucas50 min
May 10, 3:02 AM EDTSevere Thunderstorm WarningCLEWood28 min
May 10, 5:15 AM EDTSpecial Marine WarningCLE2 hr
May 10, 5:15 AM EDTSpecial Marine WarningCLE2 hr
May 10, 5:15 AM EDTSpecial Marine WarningCLE2 hr
May 10, 5:36 AM EDTSevere Thunderstorm WarningCLEHolmes54 min
May 10, 6:05 AM EDTSevere Thunderstorm WarningCLECuyahoga, Lorain55 min
May 10, 6:10 AM EDTSevere Thunderstorm WarningCLEMedina, Summit65 min
May 10, 6:32 AM EDTSevere Thunderstorm WarningCLEPortage43 min
May 10, 6:59 AM EDTSevere Thunderstorm WarningCLEMahoning61 min
May 10, 1:42 AM EDTSevere Thunderstorm WarningCLECrawford48 min
May 10, 3:33 AM EDTSevere Thunderstorm WarningCLEErie42 min

Nearby

Special Marine Warnings in Ohio, 2003Every special marine warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.